I believe the correlation comes from the release of androgen hormones in your body when you rapidly lose fat. While there are no studies confirming or denying that there is an increase in acne breakouts while taking phentermine, enough people have experienced it, to provide a definite correlation. However, that being said, one must dig a bit deeper into the actual relationship between the two and you will note, that rapid weight loss itself can cause acne breakouts due to the release of andorgen hormones stored in fat. This rapid weight loss causes a hormonal shift that may cause some people taking the drug, with no prior history of acne problems, to suddenly experience this condition......but its not from the drug, it is the way our bodies react to what the drug does to the body....so assuming a drug has a reaction like "causing acne" is jumping the gun a bit.....do some research and you find that there is substantial proof to back up this statement.....how do I know...because I took phentermine when I was younger...had no problem with my skin.....I am taking it again now that I am pushing that 40+ age bracket and I have a permanent residency at my Dermatologist's office now.....sometimes it can merely be your age as the determininly factor....I'm a bit older now, thus a hormonal shift has occured and it affects me differently.
I may not be a biology teacher, but I did get an A in it and I'm one heck of a researcher.
I have been on phentermine for 4 months and have had horrible break outs. I've never had an acne problem in my past and I'm 30 years old now.
I am 40 years old - took phentermine for one month and lost 10 pounds. I stopped taking the medication and one week later (during my cycle when I usually have mild acne) - I have the worst acne in my life!!! It has to be from the phentermine. I'm going to be seeking out other ways to continue weight loss.
Trying to get into a dermetologist because this acne seems to just keep spreading and doesn't seem to be going away.